# SDR CA100203013

- Difficulty date: January 4, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Engine: Cont IO470VO
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Condition: Broken
- Location: Engine
- Part time: 810 hours
- Component: Cylinder, Eci
- Component part number: AEC626820ST
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SERVICING, OIL PRESSURE SCREEN CHECKED AND FOUND TO BE FULL OF METAL.  ENGINE SHIPPED FOR INSPECTION. ENGINE DISASSEMBLED AND FOUND 4 PISTONS WITH HALF OF THE SKIRT BROKEN OFF AT OIL SCRAPER RING GROOVE AND PIECES CONTAMINATED OIL.  WHEN CYLINDERS WERE CLEANED FOR INSP AND REPAIRED, 2 CYLINDERS WERE FOUND TO HAVE SEVERE HEAD CRACKS. ALTHOUGH ECI MSB04-1 AND 06-2R3 ARE ONLY APPLICABLE TO OTHER ENGINES, THESE CYLINDERS ARE MADE WITH THE SAME HEAD CASTING PN AND MARKINGS AS THE CYLINDERS THAT ARE AFFECTED. (TC20100203013)
